MAUDE Adverse Event Report: AESCULAP AG S4 ELEMENT POLYAXIAL SCREW 6.0X55MM; IMPLANTS POSTERIOR STABILISATION

AESCULAP AG S4 ELEMENT POLYAXIAL SCREW 6.0X55MM; IMPLANTS POSTERIOR STABILISATION
Model Number ST266T
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a s4 element polyaxial screw 6.0x55mm (part # st266t) was used during a procedure performed on an unknown date.According to the complainant, the device disintegrated during surgery.During the operation, surgeon wanted to turn the head of the screw so that it was inserted into the patient and the screw "disintegrated", the inner sealing ring was loosened.The patient was not damaged, the surgeon had to remove the screw and use a new one.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information was not provided nor available.The adverse event is filed under aag reference (b)(4).Associated medwatch reports: 9610612-2021-00756 - 400526775, 9610612-2021-00758 - 400527068.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.On the flanks of the body are two slots for "clamping" the inlay.For this the inlay is equipped with two catches snaps to snap into the slots.At the edge of one slot a minor wear is visible what is a sure evidence that the inlay was correct mounted before delivering.At the other edge a burr is visible.This is a hint, that the insert became loose during applying excessive force on it.The product left aesculap ag in a condition according to specification.A material defect or a manufacturing error can be excluded.Without further knowledge about the circumstances we assume, that maybe excessive force during handling lead to the deformation of the catch- noses of the insert and the loosening of this.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(10) x probability of occurrence 5(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results there is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
S4 ELEMENT POLYAXIAL SCREW 6.0X55MM
Common Device Name
IMPLANTS POSTERIOR STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12920847
Report Number9610612-2021-00758
Device Sequence Number5111889
Product Code NKB
UDI-Device Identifier04046963739294
UDI-Public4046963739294
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K090657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST266T
Device Catalogue NumberST266T
Device Lot Number52621830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown